Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 9, 2019, 4:13 PM CST for Macoupin County, Montgomery County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2019, 4:13 PM CST (22:13 UTC)
- Expired
- Mar 9, 2019, 5:00 PM CST
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WUUS53 KLSX 092213
SVRLSX
ILC117-135-092300-
/O.NEW.KLSX.SV.W.0004.190309T2213Z-190309T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
413 PM CST SAT MAR 9 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Macoupin County in southwestern Illinois...
Montgomery County in south central Illinois...
* Until 500 PM CST.
* At 411 PM CST, severe thunderstorms were located along a line
extending from near East Gillespie to near Bunker Hill, moving east
at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Litchfield, Hillsboro, Staunton, Gillespie, Nokomis, Mount Olive,
Benld, Raymond, Witt, Taylor Springs, Coffeen, Wilsonville, Schram
City, Sawyerville, Mount Clare, East Gillespie, Eagarville, Irving,
Panama and Fillmore.
This includes Interstate 55 in Illinois between exits 41 and 60.
This also includes Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and
widespread wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor
of a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3922 8925 3909 8925 3903 8952 3903 8959
3901 8959 3900 8965 3900 8996 3919 8985
3936 8953 3935 8953 3935 8914 3922 8914
TIME...MOT...LOC 2211Z 249DEG 49KT 3917 8984 3903 8991
HAIL...0.75IN
WIND...60MPH
$$
Maples2 follow-up statements
384
WWUS53 KLSX 092234
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
434 PM CST SAT MAR 9 2019
ILC117-092243-
/O.CAN.KLSX.SV.W.0004.000000T0000Z-190309T2300Z/
Macoupin IL-
434 PM CST SAT MAR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACOUPIN COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3922 8925 3912 8925 3908 8948 3907 8966
3921 8967 3935 8953 3935 8914 3922 8914
TIME...MOT...LOC 2233Z 270DEG 49KT 3926 8949 3912 8956
$$
ILC135-092300-
/O.CON.KLSX.SV.W.0004.000000T0000Z-190309T2300Z/
Montgomery IL-
434 PM CST SAT MAR 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR CENTRAL MONTGOMERY COUNTY...
At 433 PM CST, severe thunderstorms were located along a line
extending from 6 miles southeast of Raymond to near Taylor Springs,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Litchfield, Hillsboro, Nokomis, Raymond, Witt, Taylor Springs,
Coffeen, Schram City, Irving, Fillmore, Coalton, Butler, Ohlman,
Walshville, Wenonah and Honey Bend.
This also includes Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3922 8925 3912 8925 3908 8948 3907 8966
3921 8967 3935 8953 3935 8914 3922 8914
TIME...MOT...LOC 2233Z 270DEG 49KT 3926 8949 3912 8956
HAIL...0.75IN
WIND...60MPH
$$
Maples805
WWUS53 KLSX 092258
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
458 PM CST SAT MAR 9 2019
ILC135-092307-
/O.EXP.KLSX.SV.W.0004.000000T0000Z-190309T2300Z/
Montgomery IL-
458 PM CST SAT MAR 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY WILL
EXPIRE AT 500 PM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and small hail are still possible with these thunderstorms.
LAT...LON 3922 8925 3912 8925 3908 8948 3907 8966
3921 8967 3935 8953 3935 8914 3922 8914
TIME...MOT...LOC 2257Z 249DEG 49KT 3937 8911 3923 8918
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:42 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 9, 2:42 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
242 PM CST Sat Mar 9 2019
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 242 PM CST Sat Mar 9 2019
Scattered to numerous showers and thunderstorms along/ahead of the
occluded front should shift off to the north and east of the area
quickly this evening. Some of the stronger storms have had small
hail (pea to marble) sized hail. In addition, some of these storms
have helped mix down the very strong wind gusts just off the
surface, producing wind gusts in the 40-50+ mph range.
After these storms move out, the main story will be the very strong
southwesterly wind gusts behind the occluded front. Sustained wind
speeds of 20-30 mph with gusts of 40-50 mph are likely through this
evening. The strongest wind gusts of this event will likely be
across portions of central Missouri over the next two hours due to
deeper mixing and these areas may even flirt with high wind warning
criteria (58+ mph gusts). However, timing diurnal timing is not
ideal and winds aloft within the mixed layer begin to weaken
slightly this evening per latest NWP soundings. Therefore, will let
the wind advisory continue through this evening. The only change was
to add a couple of counties in Illinois (St. Clair/Monroe) due to
slightly higher wind gusts expected this evening than previously
forecast.
Colder conditions will move into the region behind the departing low
pressure system tonight into the day on Sunday. With moderately
strong low-level cold air advection and stratus across the
northeastern half of the area at least through the morning, leaned
below consensus MAV/MET MOS numbers for highs. This resulted in high
temperatures ranging from the low 40s to near 50 degrees, which is
just a few degrees below normal for early/mid March.
Gosselin
.LONG TERM... (Sunday Night through Next Saturday)
Issued at 242 PM CST Sat Mar 9 2019
The synoptic upper pattern through Wednesday of next week will be
that of a split flow and will be generally seasonable to mild. Main
item of concern during this period is another round of showers with
heavy rainfall possible for the middle of next week.
Dry weather is expected through Monday evening as we are in-between
strong systems during this time and a dry and seasonable airmass
will dominate our region at the surface.
A similar setup, in some ways, to the storm system moving through
now, will occur for the middle part of next week as another strong
negatively tilted shortwave takes a swipe at our region. The
difference is that this system is progged to be more closed and
wrapped up with the main energy tracking a tad more west. Models
are coming more strongly onboard with an initial impulse and
associated WAA that will affect our region on Tuesday, before the
main energy from the wrapped up storm system affects us Wednesday.
Enough cold air lingers but is in retreat on Tuesday morning to
possibly result in a brief wintry mix (mainly sleet) if
precipitation moves in that quickly. Otherwise, the precipitation
should be rain showers from late Tuesday morning through its
conclusion Wednesday evening. If there is an opportunity for
thunder potential, it appears to be Wednesday afternoon and evening
when heating can attempt to be maximized along with good upper
support ahead of a dry line. While dynamics with these systems will
always result in strong shear profiles this time of year,
instability looks quite limited until Wednesday afternoon/evening
and even then a much smaller window temporally for any one given
location, so strong-severe storm potential is conditional and rather
low confidence at this stage.
Temperatures through Tuesday are expected to be generally seasonable
as the split flow keeps the cold air from diving south. The strong
storm for the middle of next week will attempt to draw warm air
northward into our region with max temps Wednesday and Thursday
potentially much above normal (possibly approaching 70F). The best
opportunity will probably be Thursday, post dry line but pre cold
front where surface winds from the SW and some sunshine could force
the issue.
Heading into late next week and the upcoming next weekend, the upper
pattern settles back to a longwave TROF in the central CONUS that
translates eastward into the eastern CONUS. This will support
colder air trying to make its way back into our area by next
weekend. A shortwave diving south in this longwave TROF may be able
to produce a period of light snow Friday.
TES
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1139 AM CST Sat Mar 9 2019
Widespread area of showers and thunderstorms is in the process of
exiting the terminals as of 1730 UTC. IFR ceilings will remain
however over the next couple of hours along with the chance of
scattered showers. The dry slot will move into the region this
afternoon with a rapid improvement to VFR ceilings. Scattered
thunderstorms are possible at KCOU and KUIN late this afternoon
but the metro terminals should be too far southeast. The story
will then turn to the strengthening southwest winds. Sustained
winds of 20-30 mph with gusts of 40-50 mph are likely from very
late this afternoon through about midnight before slackening off.
Another period of MVFR ceilings is likely to affect the terminals
this evening through Sunday morning before lifting back to VFR.
SPECIFICS FOR KSTL:
Area of showers and thunderstorms has just exited the terminal,
with scattered showers possible over the next couple of hours. IFR
ceilings will give way rapidly to VFR conditions this afternoon,
along with a wind shift to the southwest. Southwest winds of 20-30
mph with gusts of 40-50 mph are likely beginning very late this
afternoon until about midnight before slackening off. Another
period of MVFR ceilings is likely from late this morning through
about mid morning on Sunday. VFR conditions with westerly winds
around 10-15mph are likely through the remainder of the valid TAF
period.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until midnight CST tonight for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Louis City
MO-Saint Louis MO-Shelby MO-Warren MO-Washington MO.
IL...Wind Advisory until midnight CST tonight for Adams IL-Bond IL-
Brown IL-Calhoun IL-Fayette IL-Greene IL-Jersey IL-Macoupin
IL-Madison IL-Monroe IL-Montgomery IL-Pike IL-Saint Clair
IL.
&&
WFO LSXHazardous weather outlook, Mar 9, 3:52 PM CST, 21 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 352 PM CST Sat Mar 9 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-102200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 352 PM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Late This Afternoon and Tonight. An isolated strong to severe thunderstorm is possible late this afternoon for portions of southwest Illinois, where damaging winds will be the primary threat. Strong southwest to west winds of 20 to 30 mph with gusts to 45 to 50 mph are expected through late this evening for much of the area. Please see the Wind Advisory that has been issued for additional info. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon for portions of southwest Illinois. TES
In the hours before
Local storm report, Mar 9, 2:11 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HEAVY RAIN 1 E QUINCY 39.93N 91.38W
03/09/2019 M1.16 INCH ADAMS IL PUBLIC
&&
TESLocal storm report, Mar 9, 2:59 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
259 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 2 WNW MARTHASVILLE 38.64N 91.08W
03/09/2019 E0.25 INCH WARREN MO PUBLIC
VIA FACEBOOK.
&&
MABLocal storm report, Mar 9, 3:50 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST 3 NNE ORCHARD FARMS 38.93N 90.43W
03/09/2019 M66 MPH ST. CHARLES MO ASOS
AT ST. CHARLES SMARTT FIELD.
&&
MABLocal storm report, Mar 9, 3:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 2 NNE O'FALLON 38.82N 90.69W
03/09/2019 ST. CHARLES MO FIRE DEPT/RESCUE
TREE BLOWN ONTO A HOUSE ON ALLEN DRIVE.
&&
MABLocal storm report, Mar 9, 3:54 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST 3 NNE ORCHARD FARMS 38.93N 90.43W
03/09/2019 M66 MPH ST. CHARLES MO ASOS
AT ST. CHARLES SMARTT FIELD. CORRECTED TIME
OF WIND GUST.
&&
MABLocal storm report, Mar 9, 4:13 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL BRIGHTON 39.04N 90.14W
03/09/2019 E0.25 INCH MACOUPIN IL PUBLIC
VIA FOX2.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:37 PM CST | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.